PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Exponential patterns in arithmetic Ramsey theory

Volume 182 / 2018

Julian Sahasrabudhe Acta Arithmetica 182 (2018), 13-42 MSC: Primary 05D10; Secondary 05C55. DOI: 10.4064/aa8603-9-2017 Published online: 15 December 2017


We show that for every finite colouring of the natural numbers there exist $a,b \gt 1$ such that the triple $\{a,b,a^b\}$ is monochromatic. We go on to show the partition regularity of a much richer class of patterns involving exponentiation. For example, as a corollary to our main theorem, for every $n \in \mathbb{N}$ and for every finite colouring of the natural numbers, we may find a monochromatic set including the integers $x_1,\ldots,x_n \gt 1$; all products of distinct $x_i$; and all “exponential compositions” of distinct $x_i$ which respect the order $x_1,\ldots,x_n$. In particular, for every finite colouring of the natural numbers one can find a monochromatic quadruple of the form $\{ a,b,ab,a^b \}$, where $a,b \gt 1$.


  • Julian SahasrabudheDepartment of Mathematics
    Dunn Hall
    University of Memphis
    Memphis, TN 38152, U.S.A.

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image